Discover The Best CBD Week Deals

Woman Dies After Taking Weight-Loss Drugs

An Australian woman who took weight loss drugs, including Ozempic, to shed some pounds for her daughter's wedding dies of gastrointestinal illness.

Trish Webster, 56, lost approximately 35 pounds after taking Ozempic and Saxenda for five months, Australian media reports.

However, she was constantly ill due to side effects, according to her husband, Roy Webster. On January 16, her health seriously deteriorated.

"She had a little bit of brown stuff coming out of her mouth and I realized she wasn't breathing, and started doing CPR," he said.

Trish Webster died that night, just months before her daughter's wedding.

Her death certificate states that the cause is an acute gastrointestinal illness but does not draw a direct link to the weight loss drugs she was taking.

Nevertheless, her husband thinks the weight-loss medications are to blame. He now wants a coronial inquest to examine his wife's death.

"It's just not worth it, it's not worth it at all," he told Australian media.

Higher risk of gastrointestinal issues

Ozempic is a type 2 diabetes drug often used off-label for weight loss, while Saxenda is FDA-approved for chronic weight management in obese patients.

Both medications belong to a class of drugs called GLP-1 agonists that stimulate the body to produce more insulin in response to food intake. They also slow the emptying of the stomach, making patients feel fuller sooner and, as a result, leading to weight loss.

In September, the U.S. Food and Drug Administration announced adding ileus, or intestinal blockage, on Ozempic's label, following reports from 18 people who take the drug. However, the agency said it is impossible to tell if ileus was caused directly by Ozempic in these patients.

In a statement, the manufacturer of Ozempic, Novo Nordisk, said the ileus was only reported after the drug was released and became a pharmaceutical blockbuster.

A recent study that included 16 million American patients prescribed GLP-1 agonists associated their use with a 9.09 times higher risk of inflammation of the pancreas, 4.22 times higher risk of bowel obstruction, and 3.67 times higher risk of stomach paralysis.

The study authors warned that otherwise healthy patients taking GLP-1 agonists for weight loss should consider these severe, although rare, side effects.

Although it remains unclear if Ozempic and Saxenda caused Trish Webster's death, mounting evidence suggests that these drugs may increase gastrointestinal risks.


Leave a reply

Your email will not be published. All fields are required.